Alert archive / Nevada / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS Las Vegas, NV

January 26, 2008Inyo County, California; 4 counties in Nevada

NWS Las Vegas, NV issued this winter storm warning at Jan 26, 2008, 3:39 PM PST for Inyo County, California; 4 counties in Nevada. It took effect at Jan 26, 2008, 10:00 PM PST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2008, 3:39 PM PST (23:39 UTC)
In effect from
Jan 26, 2008, 10:00 PM PST
Expired
Jan 28, 2008, 4:00 AM PST
In force
30 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KVEF 262339
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
339 PM PST SAT JAN 26 2008

...HEAVY SNOW FOLLOWED BY INCREASING SOUTHWEST WINDS WILL IMPACT
THE HIGHER MOUNTAINS OF INYO COUNTY CALIFORNIA AND SOUTHERN
NEVADA TONIGHT THROUGH SUNDAY NIGHT...

.A MAJOR STORM OFF THE CALIFORNIA COAST WILL BRING ABUNDANT
PACIFIC MOISTURE TO SOUTHERN CALIFORNIA AND SOUTHERN NEVADA AS IT
SLOWLY MOVES INLAND TONIGHT AND ON SUNDAY. HEAVY SNOW CAN BE
EXPECTED IN THE MOUNTAINS TONIGHT AND SUNDAY...ALONG WITH STRONG
SOUTHWEST WINDS DEVELOPING SUNDAY NIGHT AND INTO MONDAY.

CAZ519-521-522-270800-
/O.UPG.KVEF.WS.A.0003.080127T0600Z-080128T1200Z/
/O.NEW.KVEF.WS.W.0002.080127T0600Z-080128T1200Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA
339 PM PST SAT JAN 26 2008

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST MONDAY FOR THE ELEVATIONS ABOVE THE 6000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST MONDAY FOR THE EASTERN SIERRA SLOPES...THE WHITE
MOUNTAINS OF INYO COUNTY...AND THE MOUNTAINS OF DEATH VALLEY
NATIONAL PARK. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

SNOW WILL BEGIN TO SPREAD INTO THE MOUNTAINS OF INYO COUNTY LATE
THIS EVENING AND CONTINUE...HEAVY AT TIMES...THROUGH SUNDAY
MORNING. NUMEROUS SNOW SHOWERS WILL THEN COMBINE WITH INCREASINGLY
STRONG SOUTHWEST WINDS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT FOR
BLOWING AND DRIFTING SNOW. STORM TOTAL SNOW ACCUMULATIONS BETWEEN
ONE AND THREE FEET ARE POSSIBLE ABOVE 6000 FEET BY MONDAY MORNING.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

NVZ014-015-018-019-270800-
/O.UPG.KVEF.WS.A.0003.080127T0600Z-080128T1200Z/
/O.NEW.KVEF.WS.W.0002.080127T0600Z-080128T1200Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...
THE TOWN OF MT CHARLESTON
339 PM PST SAT JAN 26 2008

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST MONDAY FOR THE ELEVATIONS ABOVE 6000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST MONDAY FOR ESMERALDA AND CENTRAL NYE COUNTY...LINCOLN
COUNTY...THE SHEEP RANGE...THE SPRING MOUNTAINS AND THE RED ROCK
CANYON AREA. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

RAIN AND SNOW WILL SPREAD INTO SOUTHERN NEVADA LATE THIS EVENING
AND PERSIST THROUGH SUNDAY. INITIALLY...SNOW LEVELS MAY BE AT OR
ABOVE 7000 FEET OVER MUCH OF SOUTHERN NEVADA BEFORE LOWERING
SUNDAY AFTERNOON AND EVENING. CONTINUOUS SNOW SUNDAY MORNING
SHOULD TAPER OFF TO SHOWERS SUNDAY AFTERNOON AS STRONG SOUTHWEST
WINDS DEVELOP AND PRODUCE AREAS OF BLOWING AND DRIFTING SNOW.
TOTAL SNOW ACCUMULATIONS BETWEEN ONE AND TWO FEET ARE POSSIBLE
ABOVE 6000 FEET BY MONDAY MORNING.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$
5 follow-up statements
000 
WWUS45 KVEF 270732
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1132 PM PST SAT JAN 26 2008

...HEAVY SNOW FOLLOWED BY INCREASING SOUTHWEST WINDS WILL IMPACT
THE HIGHER MOUNTAINS OF INYO COUNTY CALIFORNIA AND SOUTHERN
NEVADA TONIGHT THROUGH SUNDAY NIGHT...

.A MAJOR STORM OFF THE CALIFORNIA COAST WILL BRING ABUNDANT
PACIFIC MOISTURE TO SOUTHERN CALIFORNIA AND SOUTHERN NEVADA AS IT
SLOWLY MOVES INLAND TONIGHT AND ON SUNDAY. HEAVY SNOW CAN BE
EXPECTED IN THE MOUNTAINS TONIGHT AND SUNDAY...ALONG WITH STRONG
SOUTHWEST WINDS DEVELOPING SUNDAY NIGHT AND INTO MONDAY.

CAZ519-521-522-271500-
/O.CON.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA
1132 PM PST SAT JAN 26 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

SNOW SPREAD INTO THE INYO COUNTY MOUNTAINS LATE THIS EVENING AND
WILL CONTINUE...HEAVY AT TIMES...THROUGH SUNDAY MORNING. NUMEROUS
SNOW SHOWERS WILL THEN COMBINE WITH INCREASINGLY STRONG SOUTHWEST
WINDS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT FOR BLOWING AND
DRIFTING SNOW. STORM TOTAL SNOW ACCUMULATIONS BETWEEN ONE AND
THREE FEET ARE POSSIBLE ABOVE 6000 FEET BY MONDAY MORNING.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

NVZ014-015-018-019-271500-
/O.CON.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...
THE TOWN OF MT CHARLESTON
1132 PM PST SAT JAN 26 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

RAIN AND SNOW WAS JUST SPREADING INTO SOUTHERN NEVADA LATE THIS
EVENING. SNOW WILL PERSIST AT THE HIGHER ELEVATIONS AND COULD BE
HEAVY AT TIMES THROUGH SUNDAY. INITIALLY...SNOW LEVELS WILL BE AT
OR ABOVE 7000 FEET OVER MUCH OF SOUTHERN NEVADA BEFORE LOWERING TO
NEAR 6000 FEET LATE SUNDAY AFTERNOON AND EVENING. CONTINUOUS SNOW
SUNDAY MORNING SHOULD TAPER OFF TO SHOWERS SUNDAY AFTERNOON AS
STRONG SOUTHWEST WINDS DEVELOP AND PRODUCE AREAS OF BLOWING AND
DRIFTING SNOW. TOTAL SNOW ACCUMULATIONS BETWEEN ONE AND TWO FEET
ARE POSSIBLE ABOVE 6000 FEET BY MONDAY MORNING.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$
000 
WWUS45 KVEF 271306
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
506 AM PST SUN JAN 27 2008

...HEAVY SNOW FOLLOWED BY INCREASING SOUTHWEST WINDS WILL IMPACT
THE HIGHER MOUNTAINS OF INYO COUNTY CALIFORNIA AND SOUTHERN
NEVADA TODAY AND TONIGHT...

.A MAJOR STORM OFF THE CALIFORNIA COAST WILL BRING ABUNDANT
PACIFIC MOISTURE TO SOUTHERN CALIFORNIA AND SOUTHERN NEVADA AS IT
MOVES INLAND TODAY. HEAVY SNOW CAN BE EXPECTED IN THE MOUNTAINS
TODAY...ALONG WITH STRONG SOUTHWEST WINDS DEVELOPING TONIGHT AND
INTO MONDAY.

CAZ519-521-522-272330-
/O.CON.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA
506 AM PST SUN JAN 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY 
ABOVE 6000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR
AREAS ABOVE 6000 FEET IN INYO COUNTY.

SNOW IN THE INYO COUNTY MOUNTAINS WILL CONTINUE...HEAVY AT
TIMES...THIS MORNING. THE SNOW WILL TAPER OFF TO SHOWERS THIS
AFTERNOON AND TONIGHT...BUT INCREASINGLY STRONG SOUTHWEST WINDS
WILL DEVELOP AND PRODUCE BLOWING AND DRIFTING SNOW. TOTAL SNOW
ACCUMULATIONS BETWEEN ONE AND THREE FEET ARE POSSIBLE ABOVE 6000
FEET BY MONDAY MORNING.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

NVZ014-015-018-019-272330-
/O.CON.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...
THE TOWN OF MT CHARLESTON
506 AM PST SUN JAN 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY 
ABOVE 6000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR
AREAS ABOVE 6000 FEET IN ESMERALDA...LINCOLN...AND CENTRAL NYE
COUNTIES...AS WELL AS THE SPRING MOUNTAINS AND SHEEP RANGE IN
CLARK COUNTY.

SNOW WILL PERSIST IN THE HIGHER ELEVATIONS OF SOUTHERN NEVADA THIS
MORNING...AND COULD BE HEAVY AT TIMES. SNOW LEVELS WILL BE AT OR
ABOVE 7000 FEET THIS MORNING BEFORE LOWERING TO NEAR 6000 FEET
LATE THIS AFTERNOON AND EVENING. THE SNOW WILL TAPER OFF TO
SHOWERS THIS AFTERNOON AND EVENING...BUT STRONG SOUTHWEST WINDS
WILL DEVELOP AND PRODUCE BLOWING AND DRIFTING SNOW. TOTAL SNOW
ACCUMULATIONS BETWEEN ONE AND TWO FEET ARE POSSIBLE ABOVE 6000
FEET BY MONDAY MORNING.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

MORGAN
000 
WWUS45 KVEF 272345
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 PM PST SUN JAN 27 2008

.A STRONG STORM OFF THE CENTRAL CALIFORNIA COAST WILL MOVE INLAND
OVERNIGHT RESULTING IN SNOW...LOCALLY HEAVY AT TIMES ACROSS THE
SOUTHERN SIERRA AND MOUNTAINS OF SOUTHERN NEVADA TONIGHT. IN
ADDITION STRONG SOUTHWEST WINDS MAY DEVELOP TONIGHT AND INTO
MONDAY.

NVZ014-015-018-019-280800-
/O.CAN.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/
/O.NEW.KVEF.SN.Y.0007.080127T2345Z-080128T1200Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...
THE TOWN OF MT CHARLESTON
345 PM PST SUN JAN 27 2008

...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY ABOVE 6000 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY FOR THE
ELEVATIONS ABOVE 6000 FEET FOR ESMERALDA AND CENTRAL NYE
COUNTY...LINCOLN COUNTY...THE SHEEP RANGE...THE SPRING MOUNTAINS
AND THE RED ROCK CANYON AREA. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

OCCASIONAL SNOW WILL BE SEEN THIS EVENING BEFORE TAPERING OFF TO
SNOW SHOWERS LATE TONIGHT AND INTO MONDAY. BRIEF LOCALLY HEAVY
SNOW IS POSSIBLE...BUT ADDITIONAL ACCUMULATIONS ARE NOT EXPECTED
TO REACH WINTER STORM LEVELS. HOWEVER ADDITIONAL SNOW TOTALS ABOVE
THE 6000 FOOT LEVEL OF BETWEEN 4 AND 7 INCHES CAN BE EXPECTED BY
MONDAY MORNING.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP, BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

CAZ519-521-522-280800-
/O.CON.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA
345 PM PST SUN JAN 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY
ABOVE THE 6000 FOOT LEVEL...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY FOR
THE ELEVATIONS ABOVE 6000 FEET FOR THE EASTERN SIERRA SLOPES AND
THE WHITE MOUNTAINS OF INYO COUNTY AND THE MOUNTAINS OF DEATH
VALLEY NATIONAL PARK...

SNOW IN THE INYO COUNTY MOUNTAINS WILL CONTINUE...HEAVY AT
TIMES...THIS EVENING BEFORE TURNING TO SHOWERS OVERNIGHT. 
TOTAL SNOW ACCUMULATIONS OF BETWEEN ONE AND THREE FEET MAY BE SEEN
OVER THE HIGHER ELEVATIONS BY MONDAY MORNING. IN ADDITION...STRONG
AND GUSTY SOUTHWEST TO WEST WINDS WILL DEVELOP OVERNIGHT WHICH
WILL LIKELY CREATE AREAS OF BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$
000 
WWUS45 KVEF 280706
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1106 PM PST SUN JAN 27 2008

.A STRONG STORM OFF THE CENTRAL CALIFORNIA COAST WILL MOVE INLAND
OVERNIGHT RESULTING IN SNOW...LOCALLY HEAVY AT TIMES ACROSS THE
SOUTHERN SIERRA AND MOUNTAINS OF SOUTHERN NEVADA TONIGHT. IN
ADDITION STRONG SOUTHWEST WINDS WILL PERSIST OVERNIGHT INTO
MONDAY.

CAZ519-521-522-281200-
/O.CON.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA
1106 PM PST SUN JAN 27 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

SNOW HAS BEEN HEAVY AT TIMES WITH GUSTY WINDS ACROSS THE INYO
COUNTY MOUNTAINS THIS EVENING. ASPENDELL REPORTED WIND GUSTS TO 54
MPH WITH 17 INCHES OF SNOW AS OF ABOUT 730 PM WITH SNOW STILL
FALLING. SNOW WILL BECOME MORE SHOWERY IN NATURE OVERNIGHT BUT
THERE COULD STILL BE SOME MODERATE TO HEAVY SNOW. TOTAL SNOW
ACCUMULATIONS WILL BE BETWEEN ONE AND THREE FEET OVER THE HIGHER
ELEVATIONS BY MONDAY MORNING. IN ADDITION...STRONG AND GUSTY
SOUTHWEST TO WEST WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING
SNOW.

A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS
EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE
BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT.

$$

NVZ014-015-018-019-281200-
/O.CON.KVEF.SN.Y.0007.000000T0000Z-080128T1200Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...
THE TOWN OF MT CHARLESTON
1106 PM PST SUN JAN 27 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. 

OCCASIONAL SNOW SHOWERS ARE EXPECTED OVERNIGHT ACROSS THE AREA
WITH BRIEF LOCALLY HEAVY SNOW POSSIBLE. STORM TOTALS ABOVE THE
6000 FOOT LEVEL OF BETWEEN 4 AND 7 INCHES CAN BE EXPECTED BY
MONDAY MORNING. GUSTY WINDS WILL ALSO CREATE AREAS OF BLOWING AND
DRIFTING SNOW. SNOW WILL TAPER OFF BY EARLY MONDAY MORNING BUT
SNOW SHOWERS WILL LIKELY DEVELOP AGAIN BY MONDAY AFTERNOON AS A
COLD FRONT MOVES DOWN FROM THE NORTH. AT THIS TIME WIDESPREAD
HEAVY SNOW IS NOT EXPECTED WITH THE COLD FRONT BUT LOCAL AMOUNTS
UP TO 3 INCHES ARE POSSIBLE IN LINCOLN COUNTY. 

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP... BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$
000 
WWUS45 KVEF 281233
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 AM PST MON JAN 28 2008

CAZ519-521-281800-
/O.EXP.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/
/O.NEW.KVEF.WS.W.0003.080128T1229Z-080128T1800Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
430 AM PST MON JAN 28 2008

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND WHITE
MOUNTAINS...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

SNOW WILL CONTINUE EARLY THIS MORNING THEN BEGIN TO TAPER OFF.
ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED.
ALSO...STRONG AND GUSTY SOUTHWEST TO WEST WINDS WILL CREATE AREAS OF
BLOWING AND DRIFTING SNOW.

$$

CAZ522-281330-
/O.EXP.KVEF.WS.W.0002.000000T0000Z-080128T1200Z/
DEATH VALLEY NATIONAL PARK-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA
430 AM PST MON JAN 28 2008

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT FOR THE MOUNTAINS
AROUND DEATH VALLEY NATIONAL PARK. NO ADDITIONAL SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED TODAY.

$$

NVZ014-015-018-019-281330-
/O.EXP.KVEF.SN.Y.0007.000000T0000Z-080128T1200Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...
THE TOWN OF MT CHARLESTON
430 AM PST MON JAN 28 2008

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT FOR THE HIGHER TERRAIN OF 
SOUTHERN NEVADA. SCATTERED SNOW SHOWERS WILL CONTINUE TODAY BUT 
SIGNIFICANT ACCUMULATIONS ARE NO LONGER EXPECTED.

$$

JGA

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 26, 3:15 PM PST, 24 minutes earlier.

Area forecast discussion, Jan 26, 3:15 PM PST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 PM PST SAT JAN 26 2008

.SYNOPSIS...A STRONG PACIFIC STORM OFF THE CALIFORNIA COAST WILL
MOVE EAST LATE TONIGHT AND ACROSS THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT SUNDAY NIGHT. THIS WILL RESULT IN WIDESPREAD RAIN AND
SNOW...LOCALLY HEAVY AT TIMES...BEGINNING LATE TONIGHT AND LASTING
THROUGH MUCH OF SUNDAY. ALTHOUGH IMPROVING CONDITIONS WILL BE SEEN
BY LATE SUNDAY...AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH
NEXT WEEK.
&&

.SHORT TERM...UPPER LOW OFF THE WEST COAST TO SLOWLY SHIFT EAST
OVERNIGHT WITH CUTOFF LOW BECOMING AN OPEN WAVE BY 18Z SUNDAY AND
THEN SHIFTING OVER THE CWA SUNDAY AFTERNOON AND NIGHT. SUBTROPICAL
MOISTURE PLUME AHEAD OF LOW SHIFTING INTO SOUTHERN CALIFORNIA WITH
PLUME AND LOW MOISTURE/DYNAMICS BECOMING INTEGRATED OVER CALIFORNIA
BY 12Z SUNDAY...RESULTING IN AN INCREASING CHANCE OF PRECIPITATION
ACROSS THE CWA AFTER 06Z SUNDAY...WITH WIDESPREAD PRECIPITATION
ACROSS THE CWA ON SUNDAY. DECREASING STABILITY WITH NEGATIVE LI/COLD
AIR ALOFT TO BRING THE POSSIBILITY OF TSTORMS TO MUCH OF THE
SOUTHERN PORTION OF THE CWA ON SUNDAY TOO.  AS SYSTEM TRACKS EAST
SUNDAY NIGHT...IMPROVING CONDITIONS LOOKED FOR INTO MONDAY...HOWEVER
BOTH NAM/GFS SHOWING WEAK IMPULSE CROSSING OVER THE AREA ON MONDAY
FOR CONTINUED SHOWERS MOST AREAS...THEN NORTHWEST/DRIER FLOW MONDAY
NIGHT INTO THE FIRST PART OF TUESDAY. FIRST PROBLEM WITH THIS
OVERALL SCENARIO IS SUBTROPICAL SOURCE OF INITIAL MOISTURE/WARM AIR.
SNOW LEVELS TO BEGIN FAIRLY HIGH BEFORE LOWERING INTO SUNDAY AND
SUNDAY NIGHT. HOWEVER PRECIP AMOUNTS WARRANT UPGRADING THE WINTER
STORM WATCH TO A WARNING...BUT WILL CONTINUE TO HIGHLIGHT THE HIGHER
TERRAIN. NEXT ISSUE IS THAT THE NAM/GFS ARE IN EXCELLENT AGREEMENT
WITH HEAVY QPF ACROSS THE SAN BERNARDINO MOUNTAINS BTWN 06-18Z
SUNDAY AND THEN ANOTHER STRONG AREA OF QPF ACROSS SOUTHERN MOHAVE
COUNTY BTWN 12Z SUNDAY AND 03Z MONDAY WITH AMOUNTS POSSIBLY IN THE
INCH TO INCH AND A HALF CATEGORY FOR THEIR RESPECTIVE PERIODS. WITH
THE POSSIBILITY OF CONVECTION...ESPECIALLY MOHAVE COUNTY...WILL GO
WITH A FLASH FLOOD WATCH FOR THESE AREAS. NEXT ISSUE IS WINDS.
FAIRLY LIGHT WINDS LOOKED FOR INTO SUNDAY...HOWEVER AS SYSTEM SHIFTS
EAST SUNDAY NIGHT AND MONDAY...SURFACE LOW AND WESTERLY FLOW ALOFT
LOOK LIKE THEY WILL COMBINE TO PRODUCE VERY GUSTY WINDS ACROSS
PORTIONS OF THE AREA. THE LATEST NMM 4KM RUN SHOWS POSSIBLE
DOWNSLOPE WINDS INTO THE OWENS VALLEY AND ALSO ON THE LEE OF THE
SPRING MOUNTAINS AFTER 12Z MONDAY...WHILE GRADIENT FLOW/50KT PLUS
FLOW AT 700MB ACROSS NORTHERN SAN BERNARDINO COUNTY ALL POINT TO
POSSIBLE HIGH WINDS...THUS A HIGH WIND WATCH FOR THESE AREAS. SEE
LATEST STATEMENTS FOR DETAILS. TEMPERATURES ARE THE LAST CHALLENGE
OF THE DAY...WITH CLOUDS/PRECIPITATION DICTATING FINAL DAYTIME HIGHS
TOMORROW AND MONDAY. MOS APPEARS TO BE A LITTLE TOO WARM...AND UNDER
CUT GUIDANCE INTO THE FIRST OF THE WEEK.

.LONG TERM...ANOTHER STORM SYSTEM IS FORECAST TO SHIFT ACROSS THE
AREA LATE TUESDAY INTO WEDNESDAY. THIS ONE HAS LESS MOISTURE TO WORK
WITH AND SHOWERS WILL BE CONCENTRATED MAINLY ACROSS THE SIERRA...
NORTHERN CWA AND MOHAVE COUNTY. GUSTY NORTH WINDS EXPECTED TO
DEVELOP BEHIND THE SYSTEM WEDNESDAY AS A COLD FRONT PASSES THROUGH
THE REGION. SURFACE HIGH PRESSURE DEVELOPS NORTH OF THE AREA WED NGT
MAINTAINING THE NORTHERLY FLOW INTO THURSDAY. NO MODEL CONSENSUS
BEYOND THURSDAY BUT WITH 500MB HIGH PRESSURE FORECASTED TO HOLD
STRONG WELL OFF THE WEST COAST...THE DOOR REMAINS OPEN FOR MORE
SYSTEMS THAT COULD IMPACT THE AREA WEATHER. CONFIDENCE REMAINS HIGH
THAT COOLER THAN NORMAL CONDITIONS WILL CONTINUE THROUGH THE WEEK.
&&

.AVIATION...FOR MCCARRAN...GENERALLY LIGHT WINDS AND HIGH LEVEL
CLOUDS ACROSS THE KLAS VALLEY THIS AFTERNOON WITH RAPIDLY INCREASING
MOISTURE OVERNIGHT. INITIAL CEILINGS THIS EVENING NEAR 15KFT AGL
LOWERING TO AROUND 6K FEET BY 08Z. MVFR CONDITIONS LIKELY AFTER 10Z
SUNDAY MORNING LASTING THROUGH 21Z SUNDAY AFTERNOON WITH CEILINGS
AOB 3KFT AGL. HEAVIER PERIODS OF RAIN COULD LOWER CIGS TO 1K FT AT
TIMES SUNDAY MORNING. WIND SPEED AND DIRECTION WILL BE VARIABLE
THROUGH MID AFTERNOON AND THEN INCREASE OUT OF THE SOUTHWEST 10 TO
15 KTS. VFR CONDITIONS EXPECTED MONDAY BUT WINDY CONDITIONS ARE
EXPECTED TO DEVELOP IN THE MORNING AND LAST THROUGH THE DAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STRONG STORM SYSTEM OFF THE WEST COAST WILL BRING
MUCH LOWER CEILINGS AREA WIDE SUNDAY THROUGH MONDAY MORNING. MAINLY
HIGH CLOUDINESS AND GENERALLY LIGHT SOUTH TO SOUTHWEST WINDS WILL
CONTINUE THROUGH THE AFTERNOON WITH THE EXCEPTION OF GUSTS TO 30 KTS
IN THE OWENS VALLEY AND GUSTY EASTERLY WINDS IN WESTERN SAN
BERNARDINO COUNTY. CONDITIONS DETERIORATE OVERNIGHT FROM SOUTH TO
NORTH AS RAIN AND SNOW SPREAD INTO THE AREA. CEILINGS AREA WIDE
GENERALLY EXPECTED TO BE BELOW 3K FEET WITH AREAS OF LOWER CIGS AND
VISIBILITIES WHERE MODERATE TO HEAVY RAIN AND SNOW SET UP. STRONG
WINDS DEVELOP ACROSS THE SOUTHERN REGIONS OF THE CWA AND IN THE
SIERRA. THIS WILL LIKELY CAUSE SEVERE TURBULENCE FROM MTN WAVE
ACTIVITY IN THE LEE OF THE SIERRA.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING
      THROUGH 4 AM MONDAY MORNING FOR NVZ014-015-018-019.
     HIGH WIND WATCH IN EFFECT FOR LATE SUNDAY NIGHT THROUGH
      MONDAY EVENING FOR NVZ017-019-020-022.
AZ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH
      SUNDAY EVENING FOR AZZ003
CA...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING THROUGH
      4 AM MONDAY MORNING FOR CAZ519-521-522.
     HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
      MONDAY EVENING FOR CAZ519-520-521-522-523-524.
     FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
      SUNDAY AFTERNOON FOR CAZ525.
&&

JENSEN/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 26, 4:13 AM PST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 AM PST SAT JAN 26 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-270800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
413 AM PST SAT JAN 26 2008 /513 AM MST SAT JAN 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED TODAY. RAIN AND SNOW WILL
OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST TONIGHT...AND
WINTER STORM WATCHES ARE IN EFFECT FOR THE HIGHER TERRAIN OF
SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. PLEASE REFER TO PRODUCT
RNOWSWVEF FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE THROUGH
SUNDAY BEFORE TAPERING OFF MONDAY. SIGNIFICANT SNOW ACCUMULATIONS
ARE POSSIBLE AT THE HIGHER ELEVATIONS...RESULTING IN VERY
HAZARDOUS TRAVEL CONDITIONS. STRONG WINDS ARE ALSO EXPECTED TO
DEVELOP ON SUNDAY...WHICH COULD BRING BLOWING SNOW TO THE HIGHER
ELEVATIONS AND DIFFICULT DRIVING CONDITIONS TO THE DESERTS. ANOTHER
STORM IS EXPECTED TO AFFECT THE AREA ON WEDNESDAY...BUT IT WILL
NOT BE AS STRONG AS THE ONE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 3:52 PM PSTFlash Flood WatchVEFSan Bernardino20 hr

Nearby

Winter Storm Warnings in Nevada, 2008Winter Storm Warnings in California, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.